Alert archive / Mississippi / River Flood Warnings in 2009
River Flood Warning 46, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Mar 25, 2009, 9:49 AM CDT for Leake County, Mississippi. It took effect at Mar 28, 2009, 7:00 AM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2009, 9:49 AM CDT (14:49 UTC)
- In effect from
- Mar 28, 2009, 7:00 AM CDT
- Expired
- Apr 1, 2009, 9:56 AM CDT
- In force
- 4 days
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yockanookany River near Ofahoma (OFAM6).
- Action stage
- 18 ft
- Minor stage
- 19 ft
- Moderate stage
- 23 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02484500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 25, 4:55 AM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Mar 25, 4:55 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
455 AM CDT WED MAR 25 2009
...STORMY AND WET WEATHER EXPECTED UNTIL EARLY SATURDAY...A COUPLE
OF ROUNDS OF SEVERE STORMS BECOMING MORE LIKELY...
.DISCUSSION...SHORT TERM(TODAY THROUGH THURSDAY) LATEST SATELLITE
IMAGERY SHOWED A WEAKENING LINEAR COMPLEX OF STORMS MOVING OVER
CENTRAL MISSISSIPPI. AREA RADARS WERE SHOWING SHOWERS AND SOME
EMBEDDED THUNDERSTORMS OVER THE ARKLAMISS...BUT INSTABILITY WAS NOT
TOO IMPRESSIVE. THIS WAS ASSOCIATED WITH A FIRST OF A SERIES OF
SHORTWAVES THAT WILL AFFECT THE REGION FOR THE REST OF THE WORK WEEK
INTO EARLY SATURDAY. AN ASSOCIATED COLD FRONT WAS PUSHING ACROSS THE
ARKLAMISS REGION NEAR A GRENADA TO NATCHEZ LINE ATTM.
FOR TODAY...EXPECT THE COMPLEX OF STORMS TO CONTINUE TO WEAKEN THIS
MORNING. THE COLD FRONT WILL BECOME STATIONARY ACROSS THE REGION AS A
SURFACE WAVE MOVES NORTHEAST ALONG THE FRONT. DIFFICULT TO SAY EXACTLY
WHERE THE COLD FRONT WILL BECOME STATIONARY. MAY GET SOME LOCALLY
HEAVY RAINS WITH THE SURFACE WAVE ALONG THE FRONTAL BOUNDARY.
INSTABILITY WILL NOT BE ALL THAT IMPRESSIVE FOR THE REST OF THE
DAY...BUT IT WILL BE ENOUGH TO KEEP THUNDERSTORMS AROUND. WENT CLOSE
TO MAV POPS...WHICH KEEPS THE BEST CHANCE OF RAIN GENERALLY EAST OF
INTERSTATE 55. HIGHS TODAY WILL BE FROM THE MIDDLE 60S NORTHWEST TO
THE LOWER 70S SOUTH...WHICH IS CLOSE TO MAV GUIDANCE.
FOR TONIGHT...THINGS START TO GET RATHER ACTIVE AND UNSTABLE FOR
SOME SEVERE STORM POTENTIAL. A SECOND SHORT WAVE WILL PASS OVER THE
REGION. SPC HAS THE SRN ARKLAMISS MARKED OVER FOR A TEN PERCENT
CHANCE OF TORNADOES...FIFTEEN PERCENT CHANCE FOR THE HAIL OUTLOOK...
THIRTY PERCENT FOR CONVECTIVE WIND. LAPSE RATES WILL INCREASE SOME AS
A LOW LEVEL JET OF AROUND 60 KNOTS MOVES ACROSS THE REGION. SHOWALTER
INDEXES GO TO -3 TO -4. SHEAR WILL BE PLENTIFUL FOR THE DEVELOPMENT
OF SUPERCELLS WITH SOME TORNADO POTENTIAL. THE FRONTAL BOUNDARY WILL
AID IN PROVIDING LIFT TO THE STRONGER STORMS. NOT REALLY SURE HOW FAR
NORTH THE WARM FRONT WILL PUSH TO DURING THE NIGHT. SO WENT AHEAD AND
INCLUDED SOME STORMS SEVERE FOR TONIGHT IN THE GRIDS AND ZONES. ALSO
OF ISSUE WILL BE THE CONTINUED POTENTIAL FOR LOCALLY HEAVY RAINS
ACROSS THE REGION. HAVE ISSUED A FLOOD WATCH FOR TONIGHT THROUGH
THURSDAY...ALL BUT FAR SERN MS. LOWS TONIGHT WILL RANGE FROM THE
MIDDLE 50S NORTH TO THE LOWER 60S SOUTH. WENT WITH CURRENT FORECAST
AS THE DIFFERENT MODELS SEEM TO BE A LITTLE COOL...CONSIDERING THE
CLOUD COVER AND RAIN.
FOR THURSDAY...THE SHORTWAVE WILL DEPART FROM THE REGION AS THE
WARM FRONT LIFTS NORTH OF THE REGION. THIS WILL PUT US BACK INTO
WARM SECTOR FOR A LESS ACTIVE DAY. THERE WILL BE ENOUGH INSTABILITY
FOR SOME MORE CONVECTION. INSTABILITY WILL BUILD ACROSS THE SOUTHWEST
QUARTER OF THE REGION DURING THE DAY. THINK THAT THE BEST CHANCE
OF CONVECTION WILL BE ACROSS THE SOUTH. SO WENT CLOSE TO MAV
GUIDANCE. HIGHS FOR THURSDAY IN THE MIDDLE TO UPPER 70S...WHICH
IS A SLIGHT ADJUSTMENT TO MOS GUIDANCE./17/
LONG TERM(THURSDAY NIGHT THROUGH TUESDAY)...BIG FOCUS WILL BE THE
FLOODING AND SEVERE POTENTIAL FOR THURSDAY NIGHT AND AGAIN LATER ON
FRIDAY AS AN EXPLOSIVE SPRING STORM MARCHES THROUGH THE REGION. BY
THURSDAY EVENING...THE STALLED FRONTAL ZONE SHOULD LIE ACROSS SRN
MS IN THE HIGHWAY 84 CORRIDOR OR SLIGHTLY FARTHER S. YET ANOTHER MID
LEVEL SHORTWAVE ROTATES TOWARD THE REGION LIFTING THE BOUNDARY NWD AS
A LOW PRESSURE WAVE(1000MB AT SURFACE) FORMS IN CENTRAL LA AND MOVES
NEWD TOWARD ERN MS. THE POSITION OF THIS LOW WILL DETERMINE THE
BIGGEST IMPACTS FOR HEAVY RAIN AND POTENTIAL SEVERE STORMS AS VERY
RIPE AIR MASS(PWATS 1.9 INCHES) WILL EXIST ALONG THE GULF COAST.
EXPECT ANOTHER 2-4 INCHES QPF WITH THIS SYSTEM AS THE ENTIRE CWFA
RETURNS TO THE STEAMY WARM SECTOR FRIDAY.
THE PRIMARY OUTBREAK OF SEVERE STORMS SHOULD COME LATER FRIDAY AS
ANOTHER LOW(996MB) DEVELOPS IN THE ARKLATEX AND DEEPENS(991MB) INTO
NERN AR FRIDAY EVENING. THE TIGHTENING PRESSURE GRADIENT REACHES
7-8MB ACROSS OUR CWFA AND S WINDS COULD REACH WIND ADVISORY CRITERIA
IN THE AFTERNOON. AN ENHANCED RISK FOR TORNADOES SHOULD EXIST DURING
THAT TIME FRAME AS MLCAPES EXCEEDING 2000J/KG AND 0-1KM HELICITIES
REACH 350-450M*M/S*S UNDER A SPLITTING UPPER JET STRUCTURE. STRONG
TOR PARAMETERS PROGGED BY GFS TO A RATHER ASTOUNDING 20M/S*S ACROSS
OUR DELTA REGION AND LOCAL CHECKLISTS IN THE HIGH RISK CATEGORY...
ESPECIALLY WITH ANY DISCRETE CELL STRUCTURES. THEN...THE STRONG N-S
COLD FRONT ALONG THE MS RIVER BY 7-9PM FRIDAY EVENING RACES EWD TO AL
BORDER BY 3AM SATURDAY WITH WIDESPREAD DAMAGING WIND POTENTIAL TO
BRING THE EVENT TO A CONCLUSION. REFER TO SPC DAY3 SVR WX
PROBABILITIES. MEANWHILE...IN THE RAINFALL DEPARTMENT...THE 3 DAY QPF
TOTALS COULD EASILY EXCEED 5-7 INCHES ACROSS NRN HALF OF OUR CWFA BY
SATURDAY MORNING SO MORE WIDESPREAD RIVER FLOODING QUITE LIKELY.
LOOK FOR AT LEAST A 2 DAY COOL DOWN FOR THE WEEKEND WITH HIGHS IN THE
60S AND LOWS MOSTLY IN THE 40S INTO MONDAY MORNING. THE NEARLY ZONAL
UPPER FLOW PATTERN LEADS TO ANOTHER FAST-MOVING SHORTWAVE TROUGH
THAT WILL CROSS THE REGION MONDAY NIGHT INTO TUESDAY AND MEX MOS
CHANCE POPS ARE TRENDING A BIT HIGHER. THIS TROUGH BRINGS THE SURFACE
FRONTAL ZONE BACK NWD FROM THE GULF OF MEXICO WITH WARMING CONDITIONS
FOR THE MIDDLE OF NEXT WEEK./40/
&&
.AVIATION...STRATUS CLOUDS WITH MOSTLY MVFR CEILINGS WAS NOTED EARLY
THIS MORNING. AREA RADARS WERE PICKING UP SOME SHOWERS AND
THUNDERSTORMS...MAINLY ALONG THE FRONTAL BOUNDARY. EXPECT CLOUDS TO
HANG AROUND AS SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THE DAY
INTO TONIGHT. EXPECT MVFR-IFR CONDITIONS WITH THE HEAVIER
STORMS...ESPECIALLY FOR SOME OF THE SEVERE ONES FOR TONIGHT. SURFACE
WINDS WILL NOT BE A SIGNIFICANT AVIATION ISSUE FOR TODAY...EXCEPT
NEAR STRONG THUNDERSTORMS. SURFACE WINDS WILL BE RATHER GUSTY NEAR
STRONG TO SEVERE STORMS FOR TONIGHT./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 71 57 78 64 / 77 98 31 80
MERIDIAN 71 57 77 63 / 100 99 37 80
VICKSBURG 70 58 80 66 / 65 94 29 79
HATTIESBURG 74 64 78 65 / 99 88 58 89
NATCHEZ 71 60 79 66 / 68 97 39 90
GREENVILLE 68 55 77 62 / 44 89 16 72
GREENWOOD 68 54 76 65 / 65 90 13 68
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY EVENING FOR
MSZ018-019-025>056-059-060.
LA...FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY EVENING FOR
LAZ007>009-015-016-023>026.
AR...FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY EVENING FOR
ARZ074-075.
&&Hazardous weather outlook, Mar 25, 6:44 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 644 AM CDT WED MAR 25 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>060-261145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- 644 AM CDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL OF ONE TO LOCALLY THREE INCHES WILL BE POSSIBLE THROUGH TONIGHT AND THIS RAISES CONCERNS FOR FLOODING. A FLOOD WATCH IS IN EFFECT STARTING TONIGHT. THERE IS ALSO A SLIGHT RISK FOR SEVERE WEATHER...INCLUDING THE POSSIBILITY OF LARGE HAIL...DAMAGING WIND GUSTS...AND A COUPLE OF TORNADOES AS A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT. THE GREATEST RISK APPEARS TO BE ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR WHERE THE BEST INSTABILITY AND WIND SHEAR WILL RESIDE NEAR A STALLED FRONTAL ZONE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SECOND ROUND OF HEAVY RAINFALL OF ONE TO TWO INCHES IS LIKELY FOR THURSDAY NIGHT AS A WARM FRONT LIFTS NORTHWARD THROUGH THE REGION. ONCE AGAIN...ISOLATED SEVERE STORMS WILL BE POSSIBLE. THEN...A MORE POWERFUL STORM SYSTEM WILL BE GATHERING OVER THE ARKLATEX REGION ON FRIDAY AND PUSHING NORTHEAST WITH IMPRESSIVE MOISTURE...INSTABILITY AND WIND SHEAR COMBINING ACROSS OUR REGION FOR AN OUTBREAK OF SEVERE STORMS INCLUDING TORNADOES FROM FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. AT THIS TIME THE GREATEST RISK APPEARS TO BE FOR LOCATIONS ALONG AND NORTH OF INTERSTATE TWENTY..HOWEVER A SQUALL LINE SHOULD SWEEP EAST ACROSS MOST OF THE OUTLOOK AREA LATE FRIDAY NIGHT. RESIDENTS SHOULD STAY WEATHER ALERT FOR UPDATES ON THIS DANGEROUS STORM SYSTEM. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW FROM SATURDAY THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AT TIMES FROM TONIGHT THROUGH EARLY ON SATURDAY. MSZ061>066-072>074-261145- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 644 AM CDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT BRINGING A RISK FOR SEVERE WEATHER...INCLUDING THE POSSIBILITY OF LARGE HAIL...DAMAGING WIND GUSTS...AND A COUPLE OF TORNADOES. THE GREATEST RISK APPEARS TO BE ALONG THE HIGHWAY 84 CORRIDOR WHERE THE BEST INSTABILITY AND WIND SHEAR WILL RESIDE NEAR A STALLED FRONTAL ZONE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SECOND ROUND OF HEAVY RAINFALL OF ONE TO TWO INCHES IS LIKELY FOR THURSDAY NIGHT AS A WARM FRONT LIFTS NORTHWARD THROUGH THE REGION. ONCE AGAIN...ISOLATED SEVERE STORMS WILL BE POSSIBLE. THEN...A MORE POWERFUL STORM SYSTEM WILL BE GATHERING OVER THE ARKLATEX REGION ON FRIDAY AND PUSHING NORTHEAST WITH IMPRESSIVE MOISTURE...INSTABILITY AND WIND SHEAR COMBINING ACROSS OUR REGION FOR AN OUTBREAK OF SEVERE STORMS INCLUDING TORNADOES FROM FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. AT THIS TIME THE GREATEST RISK APPEARS TO BE FOR LOCATIONS ALONG AND NORTH OF INTERSTATE TWENTY...HOWEVER A SQUALL LINE SHOULD SWEEP EAST ACROSS MOST OF THE OUTLOOK AREA LATE FRIDAY NIGHT. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW FROM SATURDAY THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AT TIMES FROM TONIGHT THROUGH EARLY ON SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Special weather statement, Mar 25, 4:53 AM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 453 AM CDT WED MAR 25 2009 MSZ061-251030- FRANKLIN MS- 453 AM CDT WED MAR 25 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 7 MILES SOUTHWEST OF KIRBY AT 450 AM CDT...MOVING EAST AT 25 MPH. WINDS FROM 40 TO 50 MPH WILL BE POSSIBLE...IN ADDITION TO HEAVY RAINFALL. RAINFALL AMOUNTS FROM 1 TO 2 INCHES PER HOUR WILL LEAD TO PONDING OF WATER ON ROADWAYS AND IN OTHER LOW LYING AREAS. THE STORM WILL REMAIN OVER RURAL FRANKLIN COUNTY. THIS STORM COULD BECOME SEVERE RAPIDLY. PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Mar 25, 5:53 AM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 553 AM CDT WED MAR 25 2009 MSZ061-062-251130- FRANKLIN MS-LINCOLN MS- 553 AM CDT WED MAR 25 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 4 MILES WEST OF MCCALL CREEK AT 551 AM CDT...MOVING EAST AT 35 MPH. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND IN OTHER LOW LYING AREAS. WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE. THE STORM WILL MOVE ACROSS RURAL FRANKLIN AND LINCOLN COUNTIES. THIS STORM COULD BECOME SEVERE RAPIDLY. PEOPLE IN NORTHERN LINCOLN AND EASTERN FRANKLIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Mar 25, 7:27 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 727 AM CDT WED MAR 25 2009 MSZ054-055-063-251305- LAWRENCE MS-SIMPSON MS-COPIAH MS- 727 AM CDT WED MAR 25 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES NORTHWEST OF OMA AT 725 AM CDT...MOVING EAST AT 40 MPH. HEAVY RAINFALL WILL LEAD TO PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. RAINFALL AMOUNTS WILL RANGE FROM 1 TO 2 INCHES. WIND GUSTS TO 45 MPH WILL ALSO BE POSSIBLE. THE STORM WAS MOVING OUT OF COPIAH COUNTY AND WILL TRACK ACROSS RURAL LAWRENCE AND SIMPSON COUNTIES. THIS STORM COULD BECOME SEVERE RAPIDLY. PEOPLE IN SOUTHEASTERN COPIAH...SOUTHERN SIMPSON AND NORTHWESTERN LAWRENCE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Mar 25, 8:29 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 829 AM CDT WED MAR 25 2009 MSZ055-056-251410- SMITH MS-SIMPSON MS- 829 AM CDT WED MAR 25 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 35 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF MAGEE AT 827 AM CDT...MOVING EAST AT 40 MPH. HEAVY RAINFALL WILL LEAD TO PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. THE STORM WILL GENERALLY REMAIN OVER RURAL SIMPSON AND SMITH COUNTIES. THIS STORM COULD BECOME SEVERE RAPIDLY. PEOPLE IN SOUTHEASTERN SIMPSON AND SOUTHERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Mar 25, 9:25 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 925 AM CDT WED MAR 25 2009 MSZ063-064-072-251505- MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS- 925 AM CDT WED MAR 25 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES SOUTHEAST OF TILTON AT 924 AM CDT...MOVING NORTHEAST AT 35 MPH. HEAVY RAINFALL WILL LEAD TO PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. RAINFALL AMOUNTS WILL BE FROM 1 TO 2 INCHES. IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE. THIS STORM COULD BECOME SEVERE RAPIDLY. PEOPLE IN SOUTHERN JEFFERSON DAVIS...SOUTHEASTERN LAWRENCE AND NORTHERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Mar 25, 9:46 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 946 AM CDT WED MAR 25 2009 MSZ051-052-251525- NEWTON MS-LAUDERDALE MS- 946 AM CDT WED MAR 25 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER NEWTON AT 945 AM CDT...MOVING EAST AT 30 MPH. HEAVY RAINFALL WILL LEAD TO PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. WIND GUSTS OF 30 MPH OR GREATER CAN BRING DOWN LARGE LIMBS. THIS STORM COULD BECOME SEVERE RAPIDLY. PEOPLE IN WESTERN LAUDERDALE AND SOUTHERN NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:59 PM CDT | River Flood Warning | JAN | Attala, Holmes | 9 days |
| Mar 25, 3:11 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 31 min |
| Mar 25, 3:25 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 50 min |
| Mar 25, 3:38 AM CDT | Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 30 more | 11 hr |
| Mar 25, 9:11 AM CDT | River Flood Warning | JAN | Clay | 4 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Neshoba | 8 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Leake | 9 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Leake | 11 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Leake | 6 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Attala | 3 days |
| Mar 25, 9:49 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 10 days |
| Mar 25, 10:01 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 12 days |
| Mar 25, 10:01 AM CDT | River Flood Warning | JAN | Lawrence | 13 days |
| Mar 25, 10:05 AM CDT | River Flood Warning | JAN | Clarke | 6 days |
| Mar 25, 11:03 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 36 min |
| Mar 25, 11:36 AM CDT | Tornado Warning | JAN | Clarke | 39 min |
| Mar 25, 12:17 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 118 min |
| Mar 25, 3:02 PM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 13 hr |
| Mar 25, 1:52 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 38 min |
| Mar 25, 2:10 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 50 min |
Nearby
River Flood Warnings in Mississippi, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.